Global stability and the “turnpike” in optimal unbounded growth models
Martin Jensen ()
Journal of Economic Theory, 2012, vol. 147, issue 2, 802-832
This study proves various global stability results for unbounded optimal growth models. The main theorem states that any optimal path will eventually be in the neighborhood of a balanced growth path if future utility is sufficiently weakly discounted. The assumptions allow for non-smooth technologies, joint production, and production in independent sectors. Hence, the results form the integration of new growth and turnpike theory sought by McKenzie (1998)  in his Ely lecture. The applicability of the results is exemplified by means of a number of cases from growth theory and other areas of economics.
Keywords: Optimal growth; New growth theory; Homogeneous programming; Turnpike; Balanced growth path; Global stability; von Neumann equilibrium (search for similar items in EconPapers)
JEL-codes: O41 C61 C62 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:147:y:2012:i:2:p:802-832
Access Statistics for this article
Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell
More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().